Aa
Aa
A
A
A
Close
2093487 tn?1332970740

Anxiety/Xanax Withdrawal

I was diagnosed with depression and panic disorder and I had been taking 1mg of Xanax 3 times a day and 200 mg of Zoloft once a day for about 4 years.  Four months ago my primary MD wanted me to come in for an exam, however, the anxiety was so bad that I could not bring myself to leave my home.  With that came her refusal to renew my medications, thus forcing me into 'detox' from the Xanax.  Let me tell you it was bad!  Anyway, four months later I still have a 'pins and needles', almost numbness effect in both of my lower legs and a couple of fingers of my left hand.  I have read that this is a side effect of the wathdrawal, but I need to know how long it lasts.  This is very worrisome to me.  Along with the anxiety itself I now have this side effect running through my mind constantly.  Is there hope of feeling normal any time soon?  Was is right that my MD refused to renew my medications to being with even though I could not make it in to have the exam?  Please, any help would be appreciated!
10 Responses
480448 tn?1426948538
There won't be any lasting effects from the withdrawal, just a period of adjustment while your system stabilizes, this time period vaires from person to person.  The medication is long gone from your system by now, you are just experiencing the remaining sensations that result from the adjustment of no longer having the medication in your system.

Have you tried to contact your doctor and resume treatment with her?  My bet is, with an explanation and an apology, she would be willing to pick up where you left off.  She could then discuss with you what to expect as you readjust to a post-Xanax life.  She can also discuss alternative treatments for handling the anxiety as well.

Give it a try!
2035196 tn?1329520589
definitely find another doctor and let them know about those symptoms.  they could be something much more serious than withdrawal symptoms.  withdrawal should only last for a few days/weeks.
Avatar universal
They are 100% benzo withdrawal took me 2 years to recover from 4 months use of a benzo
2019697 tn?1334150247
Can taking a .25 mg dose a day cause problems when stopping? I either take that dose or half before bed every night for the past couple of months buts thats all I take.
480448 tn?1426948538
Withdrawal symptoms can linger for some people, it sounds like you really had a rough time, I cannot imagine.  Try to be thankful you've made it through without any serious issues, like seizures!

As for your doctor, I don't agree with leaving a patient in the cold, knowing w/d is imminent, HOWEVER, your doctor was totally within her right to refuse the Rx.  These are controlled substances, and the doctor will occasionally require a face to face appt before continuing to write for the script.  It's an unfortunate situation, but she was only protecting herself, her license and her ability to prescribe controlled substances.  I'm sure you could have probably worked it out with her had you called her after the fact, explaining that you had a rough time making it in to your appt.  I'd be willing to bet she would have rescheduled your appt, after all, the doctor did not WANT you to go through withdrawals.  All it would have taken was a quick appt and I'm sure she would have continued your Rx.

As for your symptoms now, I do think it is just taking a little longer to get you back to "normal", and due to the dose you were on and the probable significant w/d you had, that's not unheard of.  You can always seek out the advice/treatment of a new doctor, a new perspective may bring some new approaches.

Very best of luck!
2093487 tn?1332970740
Thank you so much for posting this.  Yes, I do agree with what you said about my Dr., she happens to be a very good and concerned person.  Thank you for explaining the importance of having a meeting with her first, I would never want her to get into any trouble at all.  Had I known about these w/d issues before being precribed years ago, I never would have accepted it.  No one would ever want to go through this, it's probaly worse than the originating sickness.  With that being said, do you have any idea as to when these other lasting effects will begin to dissipate?
2093487 tn?1332970740
God Bless you Mystic!  Two years!?  That had to be a scary time of your life.  I can only hope that you are better now.
2093487 tn?1332970740
Thank you Dream for your answer.  I did read that it could take up to a year to feel better, I had no idea!  When there is a good day to be had, I will go back to a Dr. to explain everything I've been going through and have a much needed check up.  Thanks again!
2093487 tn?1332970740
Thanks so very much, I plan to do this very soon.  I appreciate your posts immensely.
480448 tn?1426948538
Sure thing, anytime!  :0)
Have an Answer?

You are reading content posted in the Anxiety Community

Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?